Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

any one have a derm prescribe prednisone for cystic flair up due to accutane usage? he wants me to take it for 10 days.....any experience? thanks.

Edited by amieagain

Share this post


Link to post
Share on other sites

I'll move this to Accutane posts as it most closely fits there. Do a search for prednisone in the Accutane posts forum and you'll find lots of posts about it. :)

Share this post


Link to post
Share on other sites

I've got a post from about a month ago posted.

My acne flare was prolonged by the prednisone, imho.

It never subsided, tho it was slightly subdued. I hope ur experience is better than mine.

I can also tell you prednisone made me looney tunes while I was on it... SUPER emotional. But maybe that's just me, lol...

Just don't expect a miracle, ur acne is NOT going to magically clear, but the swelling/inflammation WILL go down.

Hope this helps :)

Share this post


Link to post
Share on other sites

I don't know, it's ur call, it isn't going to make anything actually go away, but the inflammation will go down. Brace urself for the emotional surge tho, mine was pretty crazy, lol

Share this post


Link to post
Share on other sites

oh my god lol, prednisone is amazing. i was on it for 2 weeks and did not get one pimple and my skin tone was perfectly even. i have fairly mild acne, but it still was awesome. the only thing is its only a temporary fix.

Share this post


Link to post
Share on other sites

I am taking 20mg of prednisone a day with my first month of accutane.second month I will be backing off it. My doctor says it prevents IB in most her patients.

I've been on it for 20 days, I've had no emotional side effects. All my cysts but two have gone and those are much smaller and my entire face is clear of actives less 2, no IB thus far, not to say it won't happened, I'm fully prepared it might.

not sure if it is the accutane working or the prednisone right now. I know accutane is doing something cause lips, elbows and face are dry.

I guess everyone reacts differently to these strong medications.

Share this post


Link to post
Share on other sites

I have been on 10 mg of it, my derm gave me a 1 month prescription to it and told me if I felt like I was starting to break out to start taking it. I didn't want to risk taking it too late so I've just been taking it everyday. I have noticed a difference, the swelling on my face (that I didn't even know existed) has really gone down.

No bad side effects for me. I have noticed a huge difference in my face, but I'm not sure if it's the tane or this.

Share this post


Link to post
Share on other sites

that's great to know. i'm going to take it tomorrow....in the morning...don't want to risk not being able to sleep! thanks.

Share this post


Link to post
Share on other sites

There is another way to prevent initial breakout and that is to start on low doses. Anyway prednisone is a steriod so it is not wise to use it for long, but 10 days is fine.

Share this post


Link to post
Share on other sites

ok...so i've taken it for 6 days now....should i taper off.....i thinking that's the way to go...the swelling has gone down for the most part....and actually has allowed some of these pimples/cysts to come to a head....the great big cluster i had is now feeling like an eraser had size instead of a gumball...the predisone has prob done all it will, right?

Share this post


Link to post
Share on other sites
ok...so i've taken it for 6 days now....should i taper off.....i thinking that's the way to go...the swelling has gone down for the most part....and actually has allowed some of these pimples/cysts to come to a head....the great big cluster i had is now feeling like an eraser had size instead of a gumball...the predisone has prob done all it will, right?

You really need to ask your doctor how to take the prednisone. We're not doctors here. better to be safe. A taper should be discussed with your doctor.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×